rss
BMJ Case Reports 2012; doi:10.1136/bcr-2012-007559

Disturbance of consciousness and involuntary movements caused by pregabalin

  1. Osamu Hamada3
  1. 1Department of General Medicine, Nerima Hikarigaoka Hospital, Tokyo, Japan
  2. 2Nippon Medical School, Tokyo, Japan
  3. 3Nerima Hikarigaoka Hospital, Tokyo, Japan
  1. Correspondence to Dr Taro Shimizu, shimizutaro7{at}gmail.com

Summary

A 91-year-old man with chronic low-back pain presented with 1-day history of disturbance of consciousness and myoclonus of all of his extremities and face. Laboratory examinations revealed no abnormalities. Administration of benzodiazepine for the myoclonus resulted in immediate and complete disappearance of the symptoms. He recently started taking pregabalin (Lyrica capsules) which was prescribed for low-back pain 3 days ago. The day following admission, he discontinued pregabalin. He did not experience recurrence of his symptoms any more. We concluded that the neurological symptoms he experienced were possibly due to pregabalin.

Register for free content

The full text of all Editor's Choice articles and summaries of every article are free without registration

The full text of Images in ... articles are free to registered users

Only fellows can access the full text of case reports (apart from Editor's Choice) - become a fellow today, or encourage your institution to, so that together we can grow and develop this resource

Don't forget to sign up for content alerts so you keep up to date with all the case reports as they are published, and let us know what you think by commenting on the Editor's blog

Navigate This Article